New York, 2021Flash Flooding and Hail in New York, August 13, 2021
August 13, 2021 · NWS ALY · 35 events in 7 counties and zones
The final hot and humid day resulted in another round of scattered showers and thunderstorms, some severe, during the afternoon and early evening hours ahead of an approaching cold front across eastern New York. The main areas impacted from these storms stretched from the Mohawk Valley eastward to the Capital District.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The final hot and humid day resulted in another round of scattered showers and thunderstorms, some severe, during the afternoon and early evening hours ahead of an approaching cold front across eastern New York. The main areas impacted from these storms stretched from the Mohawk Valley eastward to the Capital District. Another severe thunderstorm impacted portions of Ulster County. Damaging winds downing trees and power lines were the primary impact, though some large hail was also observed. In addition, locally heavy rainfall from these thunderstorms produced incidents of flash flooding and road closures near Voorheesville and the City of Albany in Albany County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 13, 1:28 PM EST, 12 minutes earlier.
Area forecast discussion, Aug 13, 1:28 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
228 PM EDT Fri Aug 13 2021
.SYNOPSIS...
Another hot and humid afternoon across most of the region
as additional showers and thunderstorms develop later today. A cold
front will approach tonight accompanied by additional
showers and thunderstorms. This cold front will progress southward
during Saturday morning as a cooler and drier air mass with less
humid weather for the remainder of the weekend builds in.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE as of 1130 AM EDT...The KENX radar remains quiet late
this morning with a muggy air mass over the region with
dewpoints in the upper 60s to lower/mid 70s. PWATS based on the
SPC RAP Mesoanalysis are in the 1.1-1.6" range. The 12Z KALy
sounding had a PWAT of 1.39". The 0-6 km bulk shear is weak at
less than 25 kts. SBCAPE is abundant in the 1000-3000 J/kg
range. A weak cap exists at the mid levels. The better lifting
mechanism in terms of a prefrontal trough ahead of the cold
front does not arrive for the western zones until 20Z-22Z. We
have backed off the PoPs, but are not confident on the latest
CAMs guidance. A lot of inconsistency between the 3-km HRRR,
NAMnest, FV3 and ARW-WRF. Do believe better low-level
convergence may occur in late pm into the early evening for some
strong to severe thunderstorms. Marginal Risk looks good.
Damaging winds would be the main threat as DCAPE values approach
or exceed 1000 J/kg. The abundant CAPE would allow for taller
updrafts and possible wet microbursts.
Heat Advisory looks good for max temps in upper 80s to lower 90s
combined withe dewpoints in the 70s for max heat indices of
95-104F. Last oppressive day before some relief tomorrow.
Previous near term...
As for convective potential and initiation, this is a tough call
as overall shear during the daylight hours appears to be less
than Thursday's but still high SBCAPES values (between 2-3k
J/Kg). Surface convergence signatures remain rather weak and
diffuse as well which would explain the CAMS and latest HRRR
quite divergent reflectivity forecasts. So we will keep chance-
scattered PoPs in the grids from west to east throughout the
day. Furthermore, with PWATS near 2", heavy rainfall and wet
microburst potentials from precip-loading are all possible.
Upstream cold front across the center of the Great Lakes region
is forecast to approach tonight. Due to its nocturnal timing,
severe potential remains in question as forecast mid level lapse
rates lower per BUFKIT profiles across the region and surface
based convection reduces significantly. PWATS remain rather
anomalously high so some heavy rainfall remains a concern. So
both SPC and WPC have continued the 'marginal risk' categories
for each hazard through the near term forecast period.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Timing of the cold frontal passage is a little slower with the
NCEP Model Suite hence holding onto chance PoPs through most of
the morning and early afternoon for the southeast 2/3rds of the
CWA. Now if enough breaks in the overcast were to occur along
with peak heating, could not rule out a thunderstorm or two
along this cold front well to the southeast of Albany.
Otherwise, a more noticeable northwest breeze to develop
through the day in the wake of the frontal passage with a
gradual decrease in the surface dewpoints (humidity). High
temperatures should average about 10 degrees cooler with mainly
70s to lower 80s in valley locations.
Saturday night into Sunday, a more comfortable and less humid
air mass as high pressure of 1024MB builds into the region.
Clearing skies Saturday night should lead toward a mostly sunny
day to end the weekend. Overnight lows a refreshing 50s for most
areas (upper 40s for the Dacks), to high temperatures Sunday
afternoon mainly 70s which is very close to MOS guidance.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Long term period will start off with pleasant weather, but chances
for showers and thunderstorms look to increase for the second half
of next week. Details below...
For Sunday night through Tuesday night...We begin the long term
period is a post cold frontal airmass with high pressure overhead
and weak cold air advection into our region. Heights look to rise
aloft as a 592 dm ridge builds over the US East Coast early next
week. With surface high pressure dominating, we should see mainly
clear skies and tranquil weather to begin next week thanks to large-
scale subsidence. Daytime highs both days will range from upper 60s
in the high elevations of the southern Adirondacks with low 80s in
the valleys. Conditions should be favorable for radiational cooling
each night with clear skies and calm winds, so low temperatures will
drop into the 50s and low 60s each night. Tuesday night will likely
be a few degrees warmer than the previous two nights with more
cloudcover.
Wednesday through Friday...The surface anticyclone moves to the
east, setting up a southwesterly return flow that will advect
slightly warmer and more moist air into our region. The ridge also
begins to break down and move eastward, with a broad upper-level
trough developing to our west. The upper trough will be slow-moving,
so the increased moister and synoptic forcing for ascent will lead
to a chance for showers and thunderstorms each afternoon. At this
time, western areas appear to have the best chance for showers and
storms. Daytime high temperatures will likely be a few degrees
warmer than the previous few days for Wednesday through Friday. It
will also be more humid with dewpoints increasing into the 60s.
Night time lows will be mainly in the 60s Wednesday and Thursday
night.
We will also be watching the remnants of what is currently Tropical
Depression Fred as we head through the next several days. Guidance
is currently suggesting that the remnants of Fred will be picked up
by the upper-level trough sometime towards the middle of next week,
with the associated moisture streaming northeastward up the east
Coast. It remains to be seen exactly how Fred's remnants interact
with the upper trough, but it should be stressed that at this time
significant impacts are not expected for our region. If the remnants
do track over our region, we will most likely just see some more
widespread coverage of showers and thunderstorms (most likely
timeframe for this looks to be Wednesday). Please refer to
nhc.noaa.gov for the latest information on Fred from the NHC.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions are in place this afternoon with just some SCT
to BKN ceilings near 3 - 5kft as we approach our convective
temperature. A cold front currently on the NY/Canadian border
is slowly progressing eastward with a few isolated showers and
thunderstorms developing ahead of it in central NY and pushing
towards the Mohawk Valley and Adirondacks. We included VCSH by
21 UTC when this activity should approach the TAF sites. The
better potential for more organized activity holds off until 21
to 00 UTC through about 03 UTC for the terminals which we
illustrated with TEMPOs and PROB30 groups. GFL and ALB should
see storms first before storms pushing southeastward towards POU
and PSF. Strong winds shifting to the west and heavy downpours
are the main concerns with any storm which could briefly result
in IFR visibility and MVFR ceilings.
After 03 - 06 UTC, chances for storms diminish but a leftover
shower is not ruled out. Should any breaks in the clouds occur,
fog may develop resulting in MVFR or IFR conditions towards 09 -
12 UTC. However, given lingering clouds overnight fog should not
be widespread. After 12 - 13 UTC, any lower ceilings should
improve but MVFR ceilings may continue into the morning hours
before the main cold front finally exits by 15 - 18 UTC. As the
front pushes through, an additional brief shower is possible.
Skies should finally clear after 18 UTC.
South to southwest winds will be light this afternoon ranging 5
to 10kts. Any storms this evening could result in briefly strong
wind gusts and a sharp wind shift to the west. Winds then
become light and variable tonight sunset before turning west to
northwest tomorrow morning increasing to 8 - 12kts.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night to Tuesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Another hot and humid day across most of the region as we
expected additional showers and thunderstorms to develop later
today. A cold front will approach tonight accompanied by
additional showers and thunderstorms. This cold front will
progress southward during Saturday morning which signifies a
change of air mass toward a cooler and less humid weather for
the remainder of the weekend.
The RH values will increase to 85 to 100 percent this morning,
and lower only to 45 to 65 percent in the afternoon. The max RH
values will be close to 100 percent by Saturday morning.
The winds will be south to southwest 5 to 15 mph through this
afternoon. The winds will be southwest to west at 5 to 15 mph
Friday night. Winds shift toward the west and northwest at 10 to
15 mph.
Winds gusts in excess of 30 mph will be possible with any
thunderstorms.
&&
.HYDROLOGY...
Some heavy downpours and localized hydro issues are possible
late this afternoon into Friday night with any thunderstorms.
Dry weather returns late Saturday into early next week.
Any storms with high precipitable water values could bring
some minor flooding of urban, poor drainage and low lying areas
and isolated flash flooding. Some notable rises may occur on
the main stem rivers with heavy rainfall over them. However,
widespread main stem river flooding is not expected at this time.
Flows should lower over the weekend into early next week, as
high pressure ridges in.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.CLIMATE...
Record highs temperatures and high minimum temperatures:
August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
047>054-059>061-064>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.
&&
SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...BGM
LONG TERM...Main
AVIATION...Speciale
FIRE WEATHER...BGM/Wasula
HYDROLOGY...BGM/Wasula
CLIMATE...Hazardous weather outlook, Aug 13, 3:41 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
441 AM EDT Fri Aug 13 2021
CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-059>061-064>066-083-084-
VTZ013-015-141100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-Bennington-
Eastern Windham-
441 AM EDT Fri Aug 13 2021
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Lake George Glens Falls Region, the
Capital Region, Taconics, mid Hudson Valley, Helderbergs, Schoharie
Valley, Mohawk Valley in eastern New York and Bennington and
western Windham County in southern Vermont.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today into tonight.
NYZ032-033-042-058-063-082-VTZ014-141100-
Northern Herkimer-Hamilton-Northern Warren-Western Greene-
Western Ulster-Northern Fulton-Western Windham-
441 AM EDT Fri Aug 13 2021
This Hazardous Weather Outlook is for the southern Adirondacks and
the eastern Catskills in eastern New York and western Windham County
in southern Vermont.
.DAY ONE...Today and tonight.
There is a Marginal Risk for severe thunderstorms this afternoon
into the early evening. Damaging winds would be the main threat. Some
locally heavy rainfall may produce poor drainage flooding of low
lying areas and isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance for thunderstorms Wednesday and Thursday, mainly
during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today into tonight.
In the hours before
Special weather statement, Aug 13, 1:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
214 PM EDT Fri Aug 13 2021
NYZ038-131900-
Southern Herkimer NY-
214 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern
Herkimer County through 300 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Utica, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Newport,
Middleville, Poland, Cold Brook, Fairfield, Elizabethtown, Norway,
Jersalem Hill, West Frankfort, Spinnerville, Corrado Corners, Cedar
Lake, Farrel Corner, Countryman and North Ilion.
This includes Interstate 90 between exits 29A and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4314 7514 4323 7507 4328 7497 4302 7480
4293 7521 4305 7522
TIME...MOT...LOC 1814Z 239DEG 13KT 4307 7524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CSEvent by event
29 thunderstorm wind, 4 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Herkimer
- When
- August 13, 1:40 PM EST
- Where
- Herkimer County, 0.55 mi NNE of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.187, -75.015
Trees and wires were downed blocking a road in the Village of Newport.
Thunderstorm Wind, Herkimer
- When
- August 13, 2:01 PM EST
- Where
- Herkimer County, 0.76 mi ESE of Little Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.045, -74.856
Two trees were reported down in the City of Little Falls, one of which was down on wires near the intersection of North William Street and Garden Street.
Thunderstorm Wind, Fulton
- When
- August 13, 2:20 PM EST
- Where
- Fulton County, 0.5 mi E of Oppenheim
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.070, -74.690
Trees were downed on wires in the Town of Oppenheim.
Thunderstorm Wind, Fulton
- When
- August 13, 2:23 PM EST
- Where
- Fulton County, 2.13 mi ESE of Oppenheim
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.060, -74.660
A 65 mph wind gust was recorded at the New York State Mesonet near Oppenheim.
Thunderstorm Wind, Fulton
- When
- August 13, 2:39 PM EST
- Where
- Fulton County, 0.51 mi E of Ephratah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.000, -74.540
Trees were downed on wires in the Town of Ephratah.
Thunderstorm Wind, Fulton
- When
- August 13, 2:41 PM EST
- Where
- Fulton County, 1.61 mi NNE of Bredtville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.090, -74.502
Widespread tree damage was observed in the Town of Caroga. Damage consisted of many medium to large size branches along with two downed trees.
Thunderstorm Wind, Fulton
- When
- August 13, 2:53 PM EST
- Where
- Fulton County, 1.05 mi SSE of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.007, -74.370
Multiple trees and branches were downed around the City of Johnstown. Large branches were downed along with a trampoline blown onto Route 29 near Earl Street. Two trees were snapped on Route 29, one near West Green Street and another near Hall Avenue.
Thunderstorm Wind, Montgomery
- When
- August 13, 3:10 PM EST
- Where
- Montgomery County, 2.05 mi NW of Ft Johnson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.970, -74.250
Two trees were reported down in the Village of Fort Johnson, one of which was located at the intersection of Mc Donald Drive and Noonan Road.
Thunderstorm Wind, Fulton
- When
- August 13, 3:12 PM EST
- Where
- Fulton County, 1.22 mi NE of Hill Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.030, -74.160
A home suffered siding and gutter damage along with large tree limbs downed at Hagman Road and Route 107 near Perth.
Thunderstorm Wind, Saratoga
- When
- August 13, 3:30 PM EST
- Where
- Saratoga County, Bakersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.080, -74.030
A power pole and wires were downed in the Town of Providence.
Thunderstorm Wind, Saratoga
- When
- August 13, 3:48 PM EST
- Where
- Saratoga County, 1.22 mi SE of Ballston Spa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.990, -73.850
Multiple trees or wires were downed or snapped in the Village of Ballston Spa, including in the vicinity of Brookline Road, Middleline Road, Ballston Avenue, Route 50, Charlton Road and Route 67. Power was reported out in some areas.
Thunderstorm Wind, Saratoga
- When
- August 13, 3:52 PM EST
- Where
- Saratoga County, 0.96 mi S of Ballston Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.936, -73.851
A tree was downed onto a car on Lake Road in Ballston Lake.
Thunderstorm Wind, Saratoga
- When
- August 13, 3:53 PM EST
- Where
- Saratoga County, 1.22 mi SE of East Line
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.960, -73.800
A tree was downed onto a house on Lakeside Avenue in the Town of Malta.
Thunderstorm Wind, Saratoga
- When
- August 13, 3:54 PM EST
- Where
- Saratoga County, 1.22 mi SE of Malta Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.010, -73.780
Wires were downed onto a structure on Silver Beach Road in the Town of Malta.
Hail, Montgomery
- When
- August 13, 4:24 PM EST
- Where
- Montgomery County, 0.69 mi N of Canajoharie
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -74.570
Hail was briefly dime to nickel size.
Thunderstorm Wind, Montgomery
- When
- August 13, 4:43 PM EST
- Where
- Montgomery County, 0.41 mi NNE of Canajoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.905, -74.566
Two trees were downed on Route 5s near the on-ramp to the NYS Thruway in the Village of Canajoharie.
Thunderstorm Wind, Montgomery
- When
- August 13, 4:43 PM EST
- Where
- Montgomery County, 0.83 mi NNW of Canajoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.911, -74.576
A large tree was downed blocking a lane on West Grand Street in the Village of Palatine Bridge.
Thunderstorm Wind, Montgomery
- When
- August 13, 4:50 PM EST
- Where
- Montgomery County, 0.86 mi NW of Sprakers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.890, -74.510
Trees were downed onto wires in the Hamlet of Sprakers.
Hail, Albany
- When
- August 13, 6:13 PM EST
- Where
- Albany County, Voorheesville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.650, -73.930
Thunderstorm Wind, Albany
- When
- August 13, 6:16 PM EST
- Where
- Albany County, 0.69 mi S of New Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.610, -73.970
A tree was downed on a road in the Hamlet of Clarksville.
Flash Flood, Albany
- When
- August 13, 6:24 PM EST to 8:20 PM EST
- Where
- Albany County, 0.27 mi N of New Salem to 0.42 mi N of New Salem
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.624, -73.970
Flash flooding caused a road closure near New Scotland Road and New Salem Road in the Hamlet of New Salem.
Thunderstorm Wind, Albany
- When
- August 13, 6:25 PM EST
- Where
- Albany County, 0.51 mi W of North Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.670, -73.860
A tree was downed blocking a road near the Hamlet of Westmere.
Thunderstorm Wind, Albany
- When
- August 13, 6:25 PM EST
- Where
- Albany County, 0.8 mi SSE of Mc Kownville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.689, -73.825
There were multiple reports of trees and large limbs down on the University of Albany campus.
Thunderstorm Wind, Albany
- When
- August 13, 6:26 PM EST
- Where
- Albany County, Karlsfeld
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.650, -73.850
Trees and wires were downed near Normanskill.
Thunderstorm Wind, Albany
- When
- August 13, 6:30 PM EST
- Where
- Albany County, 1.38 mi N of Callanans Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.550, -73.880
Two medium sized trees were downed near the Hamlet of Fuera Bush, one of them on power lines.
Flash Flood, Albany
- When
- August 13, 6:31 PM EST to 8:20 PM EST
- Where
- Albany County, 0.25 mi NNE of North Bethlehem to 0.19 mi NNE of North Bethlehem
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.673, -73.848
A portion of Schoolhouse Road near the City of Albany was closed due to flash flooding.
Flash Flood, Albany
- When
- August 13, 6:31 PM EST to 8:20 PM EST
- Where
- Albany County, 0.95 mi NNE of North Bethlehem to 0.98 mi NNE of North Bethlehem
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.682, -73.840
A portion of Fuller Road and U.S. Route 20 in the City of Albany was closed due to flash flooding.
Thunderstorm Wind, Albany
- When
- August 13, 6:31 PM EST
- Where
- Albany County, 0.16 mi ENE of South Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.531, -73.847
A tree was downed on a road in the Hamlet of South Bethlehem.
Flash Flood, Albany
- When
- August 13, 6:36 PM EST to 8:20 PM EST
- Where
- Albany County, 0.71 mi NNE of North Bethlehem to 0.72 mi NNE of North Bethlehem
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.679, -73.843
A portion of Shady Lane and Oak Drive in the City of Albany was closed due to flash flooding.
Thunderstorm Wind, Rensselaer
- When
- August 13, 6:42 PM EST
- Where
- Rensselaer County, 0.81 mi N of Castleton on Hdsn Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.532, -73.752
A tree was downed on Scott Avenue in the Village of Castleton-On-Hudson.
Thunderstorm Wind, Ulster
- When
- August 13, 7:12 PM EST
- Where
- Ulster County, 0.86 mi SW of Olivebridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.910, -74.230
A tree and wires were downed on Weber Lane in the Town of Olive.
Thunderstorm Wind, Ulster
- When
- August 13, 7:15 PM EST
- Where
- Ulster County, 1.45 mi SSW of Mombacous
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.802, -74.334
A tree was downed on wires on Melody Lane in the Town of Rochester.
Thunderstorm Wind, Ulster
- When
- August 13, 7:17 PM EST
- Where
- Ulster County, 1.24 mi SE of Mombacous
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.810, -74.300
A tree and wires were downed on Rochester Center Road in the Town of Rochester.
Thunderstorm Wind, Ulster
- When
- August 13, 7:23 PM EST
- Where
- Ulster County, 0.55 mi SSW of Mettacahonts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.813, -74.254
Wires were downed on Mettacahonts Road in the Town of Rochester.
Thunderstorm Wind, Ulster
- When
- August 13, 7:34 PM EST
- Where
- Ulster County, 0.77 mi ENE of Kyserike
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.824, -74.166
A tree and wires were downed on Rest Plaus Road in the Hamlet of Stone Ridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Arizona, August 13 to 14, 20212 deaths · $26 million · 65 kt wind · 39 events
- Damaging Winds and Lightning Strikes in Maryland, August 13, 2021$714,000 · 60 kt wind · 41 events
- Hail and Damaging Winds in Virginia, August 13, 2021$312,000 · 1.75 in hail · 49 events
- Flash Flooding and Hail in Pennsylvania, August 13, 2021$65,000 · 60 kt wind · 39 events
- Damaging Winds in Pennsylvania, August 13, 2021$145,000 · 52 kt wind · 16 events
- Flash Flooding in New Mexico, August 13, 2021$250,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, August 13, 20217 injured · $10,000 · 50 kt wind · 2 events
- Flood in New Mexico, August 13 to 14, 2021$150,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 13, 2021$99,000 · 50 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 13 to 15, 202150 kt wind · 55 events
- Flash Flooding in Texas, August 13, 2021$100,000 · 2 events
- Damaging Winds in West Virginia, August 13, 2021$72,000 · 65 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978378, 978379, 978381, 978382, 978384, 978385, 978388, 978389, 978390, 978391, 978392, 978393, 978394, 978395, 978397, 978398, 978399, 978396, 978401, 978402, 978407, 978403, 978404, 978405, 978406, 978408, 978409, 978412, 978410, 978411, 978414, 978415, 978416, 978413, 978417.